Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Charleston, SC

May 28, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2008, 7:10 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2008, 7:10 PM EDT (23:10 UTC)
Expired
May 28, 2008, 8:15 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 135 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:16 PM EDTHAIL 0.75Whitesville, SCPENNY SIZE HAIL REPORTED IN WHITESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 282310
SVRCHS
SCC015-019-290015-
/O.NEW.KCHS.SV.W.0112.080528T2310Z-080529T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED MAY 28 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF JAMESTOWN TO
  MONCKS CORNER...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
  MONCKS CORNER TO MONCKS CORNER...MOVING EAST AT 14 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MONCKS CORNER...
  JAMESTOWN...RICHMOND...
  HUGER...WANDO...
  SOUTH SANTEE...AWENDAW...
  CAINHOY... 

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF 
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY 
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS 
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3320 7943 3290 7987 3317 8016 3332 7976
TIME...MOT...LOC 2310Z 279DEG 12KT 3325 7981 3314 8006

$$

33
3 follow-up statements
000 
WWUS52 KCHS 282335
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT WED MAY 28 2008

SCC015-019-290015-
/O.CON.KCHS.SV.W.0112.000000T0000Z-080529T0015Z/
BERKELEY SC-CHARLESTON SC-
734 PM EDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN CHARLESTON AND SOUTHERN BERKELEY COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM FAREWELL CORNER TO NEW HOPE 
TO COTE BAS LANDING...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF
MONCKS CORNER TO 12 MILES SOUTHEAST OF MONCKS CORNER TO GOOSE 
CREEK...MOVING EAST AT 14 MPH.

AT 716 PM EDT...THE PUBLIC REPORTED PENNY SIZED HAIL IN WHITESVILLE.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS 
INCLUDE...CAINHOY...HUGER...JAMESTOWN...THOMAS CORNER...SHULERVILLE 
AND WANDO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 7943 3290 7987 3317 8016 3332 7976
TIME...MOT...LOC 2334Z 279DEG 12KT 3321 7971 3310 7983
          3302 7994

$$

33
000 
WWUS52 KCHS 282352
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT WED MAY 28 2008

SCC015-019-290015-
/O.CON.KCHS.SV.W.0112.000000T0000Z-080529T0015Z/
BERKELEY SC-CHARLESTON SC-
751 PM EDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM SHULERVILLE TO SMITH TO CHARITY...OR ALONG A LINE 
EXTENDING FROM 12 MILES NORTHWEST OF MCCLELLANVILLE TO 17 MILES WEST 
OF MCCLELLANVILLE TO 10 MILES EAST OF GOOSE CREEK...MOVING EAST AT 18
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...HUGER...SHULERVILLE...SMITH AND WANDO.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 7943 3290 7987 3303 8000 3328 7967
TIME...MOT...LOC 2351Z 287DEG 16KT 3318 7962 3307 7974
          3298 7984

$$

33
000 
WWUS52 KCHS 290009
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT WED MAY 28 2008

SCC015-019-290019-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-080529T0015Z/
BERKELEY SC-CHARLESTON SC-
809 PM EDT WED MAY 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON AND
SOUTHEASTERN BERKELEY COUNTIES WILL EXPIRE AT 815 PM EDT...

AT 805 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 7943 3290 7987 3303 8000 3328 7967
TIME...MOT...LOC 0009Z 287DEG 16KT 3316 7953 3305 7965
          3296 7975

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:04 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 28, 4:04 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT WED MAY 28 2008

.SYNOPSIS...
A COLD FRONT WILL ADVANCE SOUTH THROUGH THE AREA TONIGHT...STALLING
AND WEAKENING OVER OR JUST SOUTH OF THE REGION THURSDAY. ATLANTIC
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. A COLD FRONT WILL
APPROACH FROM THE NORTH ON SUNDAY...WILL LINGER NEAR THE AREA INTO
EARLY NEXT WEEK...THEN WILL DISSIPATE.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MOISTURE/INSTABILITY CONTINUE TO POOL BETWEEN THE COLD FRONT
APPROACHING NORTHERN COUNTIES...A SURFACE TROUGH PUSHING INTO
WESTERN COUNTIES AND A SEA BREEZE BOUNDARY BEGINNING TO PUSH
INLAND FROM THE COAST. MEANWHILE...A SHORTWAVE APPROACHING FROM
THE WEST WAS ERODING THE SUBSIDENCE INVERSION ACROSS THE REGION.
THESE FEATURES WERE SETTING THE STAGE FOR AN ACTIVE CONVECTIVE
SCENARIO ACROSS CENTRAL/NORTHERN COUNTIES FOR THE LATE
AFTERNOON/EVENING HOURS.

SBCAPES AS HIGH AS 1500-2000 J/KG INLAND...DOWNDRAFT CAPES
AS HIGH AS 1000 J/KG...RESIDUAL MID LEVEL DRY AIR CONTRIBUTING TO
SURFACE-700 MB DELTA THETA-E 20-24C AND WET BULB ZERO HEIGHTS
10.5-11.5 KFT SUGGEST A THREAT FOR BRIEF/ISOLATED DAMAGING
MICROBURSTS AND LARGE HAIL...ESPECIALLY WHERE BOUNDARY
INTERACTIONS ENHANCE UPDRAFT STRENGTH. 0-6 KM BULK SHEAR
INCREASING TO 20-30 KNOTS WILL PROMOTE MULTICELL
ORGANIZATION...BUT WINDS AT OR BELOW 20 KNOTS THROUGH 500 MB
SUGGESTS THAT ANY SEVERE THUNDERSTORMS WILL EXHIBIT PULSE
CHARACTERISTICS.

ALSO...SPC MESOANALYSIS SUGGESTS THAT AN AXIS OF PWATS AROUND 1.8
INCHES WILL SETTLE INTO THE REGION AHEAD OF THE COLD FRONT THIS
AFTERNOON/EVENING...SUPPORTING A THREAT FOR LOCALLY EXCESSIVE
RAINFALL.

THE SEVERE THREAT WILL END ACROSS NORTHERN COUNTIES AS THE COLD
FRONT PUSHES INTO THE REGION EARLY THIS EVENING. ACROSS CENTRAL
COUNTIES...POOLED INSTABILITY/INCREASING SHEAR MAY SUPPORT AN
ISOLATED SEVERE THREAT INTO THE EVENING...BUT DIURNAL
STABILIZATION SHOULD END THIS THREAT BEFORE MIDNIGHT.

MEANWHILE...POST FRONTAL RAINFALL WAS WIDESPREAD...AND THIS REGIME
WILL SETTLE SOUTH INTO AT LEAST NORTHERN COUNTIES TONIGHT.
EXPANDED COVERAGE OF ONGOING LIKELY POPS ACROSS THE NORTHERN 1/2
OF THE FORECAST AREA...AND WOULD NOT BE SURPRISED IF POPS/PRECIP
COVERAGE ARE EXPANDED FURTHER AS THE EVENING PROGRESSES. ALSO...AS
THE FRONT ADVANCES SOUTH...CONDITIONS WILL BECOME FAVORABLE FOR
STRATUS AND AT LEAST PATCHY FOG...ESPECIALLY WHERE PRECIPITATION
OCCURS...LATER TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE SURFACE BOUNDARY WILL WEAKEN ACROSS SOUTHERN COUNTIES LATE
TONIGHT/THURSDAY. MODEL SOUNDINGS DEPICT AMPLE LOW LEVEL
MOISTURE...SUPPORTING SIGNIFICANT CLOUD COVER AND A CONTINUED
THREAT FOR ISOLATED TO SCATTERED SHOWERS THROUGH THE DAY. WITH
INSTABILITY...FEATURING SBCAPES AROUND 1000 J/KG...POOLED ACROSS
SOUTHERN COUNTIES AT THE INTERACTION OF THE REMNANT SYNOPTIC
BOUNDARY/SEA BREEZE...A FEW THUNDERSTORMS MAY DEVELOP DURING THE
AFTERNOON/EVENING.

DUE TO UNCERTAINTY REGARDING THE PROGRESS OF THE SURFACE BOUNDARY
AND THE UNSEASONABLY COOL AIRMASS IN THE WAKE OF THE FRONT...CONFIDENCE
IN THE HIGH TEMPERATURE FORECAST IS LESS THAN IDEAL THURSDAY. THIS
FORECAST WILL DEPICT TEMPERATURES VARYING FROM THE LOWER TO MID
70S NORTH TO THE LOWER TO MID 80S SOUTH.

ANY DIURNAL CONVECTION SHOULD DISSIPATE THURSDAY EVENING. LOW
LEVEL MOISTURE AND LIGHT WINDS MAY PROMOTE SIGNIFICANT FOG
DEVELOPMENT...ESPECIALLY IF CLOUDS BREAK UP...LATER THURSDAY
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE
WEEKEND...WITH SOLUTIONS THEN DIVERGING QUITE A BIT BY EARLY NEXT
WEEK. SURFACE AND UPPER LEVEL RIDGING WILL HOLD STRONG OVER THE
REGION FRIDAY THROUGH SATURDAY...BUT WILL BEGIN TO BREAK DOWN
SATURDAY NIGHT AND SUNDAY AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY
NIGHT...ALLOWING AN UPPER TROUGH TO GET ESTABLISHED OVER THE
SOUTHEAST UNITED STATES AS HIGH PRESSURE BUILDS BACK INTO THE
REGION. ALTHOUGH GUIDANCE SUGGEST HIGH PRESSURE WILL GENERALLY BUILD
BACK INTO THE REGION MONDAY THROUGH WEDNESDAY...THE MODEL SOLUTIONS
DO DIVERGE BY EARLY NEXT WEEK WITH THE HANDLING OF THE UPPER LEVEL
PATTERN. THE GFS IS MUCH MORE AMPLIFIED AND LESS PROGRESSIVE WITH
MOVING UPPER TROUGHING OUT OF THE SOUTHEAST UNITED STATES EARLY NEXT
WEEK...WHILE THE ECMWF QUICKLY BUILDS UPPER HEIGHTS OVER THE REGION
THROUGH THE MIDDLE OF NEXT WEEK. OVERALL...WON/T GET TOO CONCERNED
WITH FORECAST DETAILS IN THE MONDAY THROUGH WEDNESDAY TIME FRAME AS
IT APPEARS REGARDLESS OF WHICH MODEL MAY BE CORRECT THAT WE/RE
HEADING INTO MORE OF A TYPICAL SUMMERTIME REGIME.

AS FOR SENSIBLE WEATHER...WILL KEEP THE FORECAST RAIN FREE FRIDAY
THROUGH SATURDAY WITH HIGH PRESSURE IN CONTROL OF THE AREAS WEATHER.
ALTHOUGH AN ISOLATED SHOWER CAN/T BE RULED OUT FRIDAY AS SEA BREEZE
PUSHES INLAND...STRONG CAPPING INVERSION AROUND H7 SHOULD KEEP
COVERAGE ISOLATED AT BEST. AN ISOLATED SHOWER/THUNDERSTORM CAN/T BE
RULED OUT SATURDAY AS WELL GIVEN STRONG SURFACE HEATING...BUT WITH
UPPER RIDGE IN PLACE AND UNFAVORABLE WEST-SOUTHWESTERLY
FLOW...COVERAGE OF ANY SHOWERS/THUNDERSTORMS THAT MAY DEVELOP APPEAR
TOO LOW TO MENTION IN FORECAST AT THIS TIME. UPPER HEIGHTS BEGIN TO
LOWER SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A COLD FRONT APPROACHES
AND PUSHES THROUGH THE FORECAST AREA...SO WILL CARRY SLIGHT CHANCE
OR CHANCE POPS THROUGH THE PERIOD. TYPICAL SUMMERTIME
AFTERNOON/EARLY EVENING CONVECTION IS THEN EXPECTED MONDAY THROUGH
WEDNESDAY...AND WILL CARRY SLIGHT CHANCE POPS TO ACCOUNT FOR THIS
EACH DAY.

TEMPERATURES WILL BE CLOSE TO NORMAL FRIDAY...THEN WELL ABOVE NORMAL
SATURDAY AND SUNDAY...BEFORE DROPPING TO NEAR OR SLIGHTLY ABOVE
CLIMATOLOGY MONDAY THROUGH WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A BACKDOOR COLD FRONT SLOWLY PUSHES INTO THE AREA THIS EVENING
RESULTING IN THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. KCHS IS EXPECTED TO BE AFFECTED BY THE PRECIP
EARLIER THAN KSAV. HAVE MAINTAINED MENTION OF -SHRA THROUGHOUT
THE NIGHT WITH IFR CEILING LEVELS AROUND 09Z. PATCHY FOG IS
EXPECTED TO DEVELOP AT THE TERMINAL BUT DO NOT EXPECT
VISIBILITIES TO BE LOWER THAN MVFR UNLESS IN/NEAR
SHOWERS/THUNDERSTORMS.

WITH THE COLD FRONT DROPPING SOUTH...THE FRONT WILL APPROACH KSAV
IN THE OVERNIGHT HOURS. THE INSTABILITY IS AT ITS MINIMUM DUE TO
THE LOSS OF HEATING. THEREFORE HAVE MAINTAINED THE VCSH THROUGH
THE TAF PERIOD FOR KSAV AS TIMING IS STILL UNCERTAIN FOR THE AREA.
EXPECT CEILINGS TO LOWER TO MVFR OR LOWER AS THE FRONT GETS
CLOSER TO THE TERMINAL LATE TONIGHT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF
ANY CONVECTION.

&&

.MARINE...
THE SEA BREEZE CIRCULATION WILL BREAK DOWN THIS EVENING.
THEN...UPSTREAM PRESSURE RISES/OBSERVATIONS SUGGEST THAT NE WINDS
WILL SURGE INTO NORTHERN WATERS IN THE WAKE OF COLD FROPA THIS
EVENING. RAISED A SMALL CRAFT ADVISORY FOR THE SOUTH CAROLINA
NEARSHORE WATERS NORTH OF EDISTO BEACH FOR THE 7 PM-6 AM TIME
FRAME...MAINLY FOR THE THREAT FOR NE GUSTS TO 25 KT. WITH THIS
SURGE...DO NOT EXPECT SEAS ACROSS NORTHERN WATERS TO BUILD PAST
4 FT...BUT WILL REMAIN ALERT FOR A BRIEF PERIOD OF HIGHER SEAS.
FLAGS MAY YET NEED TO BE EXTENDED FARTHER SOUTH THIS EVENING.
THEN...AS THE FRONT SLOWS AND WEAKENS OVER SOUTHERN WATERS
LATE TONIGHT AND THURSDAY...WINDS WILL VEER AND RELAX
SOMEWHAT...ALTHOUGH THE SEA BREEZE MAY AGAIN ENHANCE WINDS NEAR
THE COAST THURSDAY AFTERNOON/EVENING. THURSDAY NIGHT...WINDS WILL
DIMINISH FURTHER...TO 10 KNOTS OR LESS.

HIGH PRESSURE WILL HOLD STRONG OVER THE WATERS FRIDAY THROUGH
SATURDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY
NIGHT AND SUNDAY...THEN SHIFT SOUTHWARD THROUGH THE WATERS SUNDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH EARLY NEXT WEEK.
FAIRLY BENIGN CONDITIONS ARE EXPECTED ACROSS THE WATERS THROUGH THE
PERIOD...BUT DUE ANTICIPATE A FAIRLY DECENT NOCTURNAL SURGE SATURDAY
NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT. WILL NEED TO
CONTINUE TO MONITOR FOR POTENTIAL SMALL CRAFT CONDITIONS SATURDAY
NIGHT...BUT OTHERWISE WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT
THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 AM EDT
     THURSDAY FOR AMZ350.

&&
Hazardous weather outlook, May 28, 12:31 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EDT WED MAY 28 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1231 PM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...SOUTH OF AN APPROACHING COLD FRONT
AND ALONG THE SEA BREEZE. ISOLATED THUNDERSTORMS COULD BRIEFLY
BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND LARGE
HAIL. ALSO...DANGEROUS LIGHTNING AND LOCALLY EXCESSIVE RAINFALL
ARE POSSIBLE WITHIN ANY THUNDERSTORMS.

THE GREATEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL
OCCUR ACROSS INLAND SOUTH CAROLINA AND INLAND GEORGIA...NORTH OF
INTERSTATE 16...BETWEEN 4 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST GEORGIA SOUTH OF
INTERSTATE 16.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 28, 6:20 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT WED MAY 28 2008

SCZ045-282315-
BERKELEY-
620 PM EDT WED MAY 28 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 715 PM
EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR PRIOLEAU...OR
ABOUT 17 MILES WEST OF SAINT STEPHEN...MOVING SOUTHEAST AT 23 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...
JAMESTOWN...MONCKS CORNER...PINOPOLIS AND SAINT STEPHEN WILL BE
IMPACTED THROUGH 715 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A
PERSONAL FLOATATION DEVICE.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, May 28, 6:31 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT WED MAY 28 2008

GAZ087-282300-
JENKINS-
631 PM EDT WED MAY 28 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 700 PM
EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MILLEN...MOVING
EAST AT 14 MPH.

AREAS IN AND AROUND EMMALANE...MILLEN AND SCARBORO WILL BE IMPACTED
THROUGH 700 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 28, 6:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT WED MAY 28 2008

SCZ045-050-282345-
BERKELEY-CHARLESTON-
659 PM EDT WED MAY 28 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 745 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BONNEAU BEACH TO OLD CORDESVILLE...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF SAINT STEPHEN TO 6 MILES EAST OF
MONCKS CORNER...MOVING SOUTHEAST AT 12 MPH.

AREAS IN AND AROUND BETHERA...BONNEAU...BONNEAU BEACH...HUGER...
JAMESTOWN...MONCKS CORNER...PINOPOLIS...SHULERVILLE AND WEST OF
AWENDAW IN CHARLESTON COUNTY WILL BE IMPACTED THROUGH 745 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, May 28, 7:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FUNNEL CLOUD     MONCKS CORNER           33.20N 80.01W
05/28/2008                   BERKELEY           SC   LAW ENFORCEMENT

            FUNNEL CLOUD SEEN BRIEFLY OVER MONCKS CORNER.

0705 PM     TSTM WND DMG     MONCKS CORNER           33.20N 80.01W
05/28/2008                   BERKELEY           SC   TRAINED SPOTTER

            SMALL TREE BLOWN DOWN.

&&

FWA

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.